Detoxing - Fentanyl with Loperamide...my hell, my life. - Part 14

By lostlygirl · Nov 19, 2014 · ·
  1. Thanks for the support, Cmenot, smith, hydroxy, rapter and JD. Its been a contemplative few days.

    I saw my counselor on Monday, and yes, he did read the thread. There was a very big part of me that hoped he wouldn't, I mean drug use is so socially unacceptable. A tiny part that wants to beat this was glad.

    The first question he asked me was "Why are you telling me this now?" which honestly was a hard question. Why was I telling him this now? The obvious surface answer is I think because I am truly done with this stuff, that I want change, that I'm stuck. But I also think there's something deeper that's underlying that. Our motivations are causational and interrelationable, inherently they are all tangled together. One action affects another. I am a different person when I am not on drugs and I miss that person. This numb life would be unacceptable to her, because ultimately she loves to feel.

    Then we discussed how drugs played a part in the relationships in my life. If drug use changes perceptions then are those perceptions necessarily real? (I am not sure if opiates necessarily change perceptions, it's more of a dulling of perception, of which he challenged that a dulling of perception is a change of perception). Did I think that certain relationships in my life were good because they were good, or because the drugs made me feel as if they were good? A challenging question.

    We had a very interesting discussion on whether feelings are facts. We discussed that sometimes feelings are in actuality facts, and at other times they are not. I argued that our feelings can create reality, so its complex. If I believe I am worthy of a good life, then I will seek a good life. It's causational. What is the litmus of distinguishing between fact and fiction, and what roll do drugs play in that?

    He also said I can crash and burn out of this, or I can just get up and walk out of this. A very interesting observation.

    Yesterday I saw my MD who is a pain specialist. I had a frank discussion on PAWS, tapering, Loperamide, hormones, and non narcotic pain control options. He is very supportive of my going off of fentanyl but feel that a slow taper is by far the best option. PAWS can be almost eliminated with a slow taper.

    A good rule of thumb for how long a taper should take is 4-6 weeks for every year on opiates. If I have been on Fentanyl for 10 yrs, then I should slowly taper over 10 mths to a year.

    It is now thought that PAWS is caused from from the abrupt cessation of the DOC causing massive shock to the body. If I abruptly stop after 10 yrs then I most likely will suffer some kind of extended PAWS. (Think of it as a big heavy ball. If I want to change the direction of the ball, it would be a lot easier to tap the ball repeatedly in the direction I want it to go, vs trying to stop the ball and then restart it in a different direction.)The body recovers a lot faster from smaller changes.

    My recommendation was to be down to 12.5 mgh/hr by June, completely off by July and he thought this was realistic. With the exception of this year, I always taper by the summer anyway, this time I would just step off.

    He said that a fast taper when it comes to pills would be 1 pill less per week. That's the fastest he would ever recommend and at the end of that there would be a short period of PAWS. The longer the taper, the lower the duration and symptoms of PAWS. It is possible to completely avoid PAWS with a very slow taper. At some point in the taper the body has to stabilize (for me that's always around 33.5 mg/hr), and when that wall is hit the body usually needs around a month at a stable dose before dropping again.

    He said there were a few issues of concern with Loperamide. The most obvious is its off label use to treat a condition that it has not been studied for. He cannot recommend it only because he doesn't have any information to recommend it with. It would all be guess work on his part which would be unethical, and therefore he cannot condone it.

    We discussed my testosterone levels, which are non-existent. Testosterone it's used in women to maintain muscle, skin, and bone health and is an essential hormone. It also has a direct effect on energy levels. He he said that its well documented that Tylenol messes with the liver, Ibuprofen with the kidneys, and opiates with the endocrine system. His practice is now requiring that patients that are on opiates (which he said was all of them) have biannual hormone check. He prescribed a low dose testosterone that should help with energy, appetite, and overall health.

    So this is where I am at today. I am conflicted and confused.

    At my Dr's recommendation I went back on the fentanyl and it made me physically ill. I was crazy nauseous, felt unbelievably drugged out, and got a massive headache so I took it off before it had even reached the max dose. I tried it again early this morning and the same thing. I can't believe I even liked this feeling only 13 days ago.

    The loperamide was working, but Mon and Tues I was on the much higher dose of 35 pills. The 20 wasn't holding the severe withdrawals. I am concerned with the dose. It sounds like a realistic taper from the Loperamide is dropping 1-2 pills a week, thus a realistic taper from that would be 17-35 weeks or around June.

    It also may be possible that my body is just done with fentanyl. This same thing started to happen with the hydromorphine and loretab pills. One day out of the blue they just started making me unbearably nauseous. It was so awful that even the thought of one today makes me physically sick. It made giving them up very easy. Maybe my body is now doing the same with fentanyl.

    Both options would take the same amount of time. This is unbelievably frustrating because I want to be done with this stuff today. Ugh. Fuck I hate this.

    If I went the fentanyl route I do have a friend that can hold the patches for me if I start to abuse them. On the flip side, Loperamide does nothing for me (meaning it doesn't numb me) so I doubt I would abuse it or stay on it longer than necessary.

    Any advice would be really helpful, please. I really, truly do not know what to do.

    JD, I did mention you!! lol! Of course you rock!! :) :) :)

    lostlygirl added 29 Minutes and 25 Seconds later...

    From reading Lee Morgan's journal also believe I am missing a symbolic spiritual side of drug withdrawal. If you haven't read his journal I highly recommend it. He approaches withdrawal from a spiritual perspective. In western society we tend to pay more attention to our physical and emotional selves (they tend to scream at us the loudest) and neglect the all important spiritual side. Lee Morgan's journal gives an interesting perception on the spiritual side of this.//

Comments

  1. Jungledog
    LG,

    Can't talk long. My thoughts are you abruptly stopped the Fentanyl and now are resuming. The dose is probably too high. So decrease your starting point or take zofran.

    I really do not recommend taking Looeramide for 6 more months. While I understand you worried about PAWS, it won't kill you. Ventricular tachycardia will. Plus do not assume because it hasn't happened yet that it won't. Remember most who developed it had been the ones using it for months.

    Other options then are suboxone or kratom. Welcome to my hell baby girl. The whole thing sucks.

    Good luck with your decision. Hugs, JD
To make a comment simply sign up and become a member!